doi: 10.3934/eect.2022016
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Telegraph systems on networks and port-Hamiltonians. Ⅲ. Explicit representation and long-term behaviour

1. 

Department of Mathematics and Applied Mathematics, University of Pretoria, Pretoria, South Africa

2. 

Institute of Mathematics, Łodź University of Technology, Łodź, Poland

Received  November 2021 Revised  March 2022 Early access March 2022

Fund Project: J. B. acknowledges partial support from the National Science Centre of Poland Grant 2017/25/B/ST1/00051 and the National Research Foundation of South Africa Grant 82770. The research was completed while A. B. was a doctoral candidate in the Interdisciplinary Doctoral School at Łodź University of Technology, Poland

In this paper we present an explicit formula for the semigroup governing the solution to hyperbolic systems on a metric graph, satisfying general linear Kirchhoff's type boundary conditions. Further, we use this representation to establish the long term behaviour of the solutions. The crucial role is played by the spectral decomposition of the boundary matrix.

Citation: Jacek Banasiak, Adam Błoch. Telegraph systems on networks and port-Hamiltonians. Ⅲ. Explicit representation and long-term behaviour. Evolution Equations and Control Theory, doi: 10.3934/eect.2022016
References:
[1]

F. Ali Mehmeti, Nonlinear Waves in Networks, Mathematical Research, 80. Akademie-Verlag, Berlin, 1994,171 pp.

[2]

J. Banasiak, Explicit formulae for limit periodic flows on networks, Linear Algebra and its Applications, 500 (2016), 30-42.  doi: 10.1016/j.laa.2016.03.010.

[3]

J. Banasiak and A. Błoch, Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness, Evol. Eq. Control Th., (2021). doi: 10.3934/eect.2021046.

[4]

J. Banasiak and A. Błoch, Telegraph systems on networks and port-Hamiltonians. Ⅱ. Network realizability, Netw. Heterog. Media, 17 (2022), 73-99.  doi: 10.3934/nhm.2021024.

[5]

J. BanasiakA. Falkiewicz and P. Namayanja, Semigroup approach to diffusion and transport problems on networks, Semigroup Forum, 93 (2016), 427-443.  doi: 10.1007/s00233-015-9730-4.

[6]

J. Banasiak and P. Namayanja, Asymptotic behaviour of flows on reducible networks, Netw. Heterog. Media, 9 (2014), 197-216.  doi: 10.3934/nhm.2014.9.197.

[7]

J. Banasiak and A. Puchalska, Transport on networks–a playground of continuous and discrete mathematics in population dynamics, Mathematics Applied to Engineering, Modelling, and Social Issues, Stud. Syst. Decis. Control, Springer, Cham, 200 (2019), 439-487. 

[8]

G. Bastin and J.-M. Coron, Stability and Boundary Stabilization of 1-D Hyperbolic Systems, Progress in Nonlinear Differential Equations and their Applications, 88. Subseries in Control, Birkhäuser/Springer, [Cham], 2016. doi: 10.1007/978-3-319-32062-5.

[9]

B. Dorn, Semigroups for flows in infinite networks, Semigroup Forum, 76 (2008), 341-356.  doi: 10.1007/s00233-007-9036-2.

[10]

B. DornM. Kramar FijavžR. Nagel and A. Radl, The semigroup approach to transport processes in networks, Phys. D, 239 (2010), 1416-1421.  doi: 10.1016/j.physd.2009.06.012.

[11]

K.-J. Engel and M. Kramar Fijavž, Waves and diffusion on metric graphs with general vertex conditions, Evol. Eq. Control Th., 8 (2019), 633-661.  doi: 10.3934/eect.2019030.

[12]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194. Springer-Verlag, New York, 2000.

[13]

B. JacobK. Morris and H. Zwart, $C_0$-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain, J. Evol. Equ., 15 (2015), 493-502.  doi: 10.1007/s00028-014-0271-1.

[14]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223. Linear Operators and Linear Systems, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.

[15]

M. Kramar and E. Sikolya, Spectral properties and asymptotic periodicity of flows in networks, Math. Z., 249 (2005), 139-162.  doi: 10.1007/s00209-004-0695-3.

[16]

M. Kramar Fijavž, D. Mugnolo and S. Nicaise, Linear hyperbolic systems on networks: Well-posedness and qualitative properties, ESAIM Control Optim. Calc. Var., 27 (2021), 46 pp. doi: 10.1051/cocv/2020091.

[17]

P. Kuchment, Quantum graphs: An introduction and a brief survey, Analysis on Graphs and Its Applications, Sympos. Pure Math., Amer. Math. Soc., Providence, RI, 77 (2008), 291-312.  doi: 10.1090/pspum/077/2459876.

[18]

T. Mátrai and E. Sikolya, Asymptotic behavior of flows in networks, Forum Math., 19 (2007), 429-461.  doi: 10.1515/FORUM.2007.018.

[19]

C. D. Meyer, Matrix Analysis and Applied Linear Algebra, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2000. doi: 10.1137/1.9780898719512.

[20]

D. Mugnolo, Semigroup Methods for Evolution Equations on Networks, Understanding Complex Systems, Springer, Cham, 2014. doi: 10.1007/978-3-319-04621-1.

[21]

S. Nicaise, Control and stabilization of $2\times 2$ hyperbolic systems on graphs, Math. Control Relat. Fields, 7 (2017), 53-72.  doi: 10.3934/mcrf.2017004.

[22]

A. Puchalska, Dynamical Systems on Networks. Well-posedness, Asymptotics and the Network's Structure Impact on Their Properties, PhD thesis, Institute of Mathematics, Łodź University of Technology, 2018.

[23] O. Staffans, Well-posed Linear Systems, Encyclopedia of Mathematics and its Applications, 103. Cambridge University Press, Cambridge, 2005.  doi: 10.1017/CBO9780511543197.
[24]

H. ZwartY. Le GorrecB. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM Control Optim. Calc. Var., 16 (2010), 1077-1093.  doi: 10.1051/cocv/2009036.

show all references

References:
[1]

F. Ali Mehmeti, Nonlinear Waves in Networks, Mathematical Research, 80. Akademie-Verlag, Berlin, 1994,171 pp.

[2]

J. Banasiak, Explicit formulae for limit periodic flows on networks, Linear Algebra and its Applications, 500 (2016), 30-42.  doi: 10.1016/j.laa.2016.03.010.

[3]

J. Banasiak and A. Błoch, Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness, Evol. Eq. Control Th., (2021). doi: 10.3934/eect.2021046.

[4]

J. Banasiak and A. Błoch, Telegraph systems on networks and port-Hamiltonians. Ⅱ. Network realizability, Netw. Heterog. Media, 17 (2022), 73-99.  doi: 10.3934/nhm.2021024.

[5]

J. BanasiakA. Falkiewicz and P. Namayanja, Semigroup approach to diffusion and transport problems on networks, Semigroup Forum, 93 (2016), 427-443.  doi: 10.1007/s00233-015-9730-4.

[6]

J. Banasiak and P. Namayanja, Asymptotic behaviour of flows on reducible networks, Netw. Heterog. Media, 9 (2014), 197-216.  doi: 10.3934/nhm.2014.9.197.

[7]

J. Banasiak and A. Puchalska, Transport on networks–a playground of continuous and discrete mathematics in population dynamics, Mathematics Applied to Engineering, Modelling, and Social Issues, Stud. Syst. Decis. Control, Springer, Cham, 200 (2019), 439-487. 

[8]

G. Bastin and J.-M. Coron, Stability and Boundary Stabilization of 1-D Hyperbolic Systems, Progress in Nonlinear Differential Equations and their Applications, 88. Subseries in Control, Birkhäuser/Springer, [Cham], 2016. doi: 10.1007/978-3-319-32062-5.

[9]

B. Dorn, Semigroups for flows in infinite networks, Semigroup Forum, 76 (2008), 341-356.  doi: 10.1007/s00233-007-9036-2.

[10]

B. DornM. Kramar FijavžR. Nagel and A. Radl, The semigroup approach to transport processes in networks, Phys. D, 239 (2010), 1416-1421.  doi: 10.1016/j.physd.2009.06.012.

[11]

K.-J. Engel and M. Kramar Fijavž, Waves and diffusion on metric graphs with general vertex conditions, Evol. Eq. Control Th., 8 (2019), 633-661.  doi: 10.3934/eect.2019030.

[12]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194. Springer-Verlag, New York, 2000.

[13]

B. JacobK. Morris and H. Zwart, $C_0$-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain, J. Evol. Equ., 15 (2015), 493-502.  doi: 10.1007/s00028-014-0271-1.

[14]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Operator Theory: Advances and Applications, 223. Linear Operators and Linear Systems, Birkhäuser/Springer Basel AG, Basel, 2012. doi: 10.1007/978-3-0348-0399-1.

[15]

M. Kramar and E. Sikolya, Spectral properties and asymptotic periodicity of flows in networks, Math. Z., 249 (2005), 139-162.  doi: 10.1007/s00209-004-0695-3.

[16]

M. Kramar Fijavž, D. Mugnolo and S. Nicaise, Linear hyperbolic systems on networks: Well-posedness and qualitative properties, ESAIM Control Optim. Calc. Var., 27 (2021), 46 pp. doi: 10.1051/cocv/2020091.

[17]

P. Kuchment, Quantum graphs: An introduction and a brief survey, Analysis on Graphs and Its Applications, Sympos. Pure Math., Amer. Math. Soc., Providence, RI, 77 (2008), 291-312.  doi: 10.1090/pspum/077/2459876.

[18]

T. Mátrai and E. Sikolya, Asymptotic behavior of flows in networks, Forum Math., 19 (2007), 429-461.  doi: 10.1515/FORUM.2007.018.

[19]

C. D. Meyer, Matrix Analysis and Applied Linear Algebra, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2000. doi: 10.1137/1.9780898719512.

[20]

D. Mugnolo, Semigroup Methods for Evolution Equations on Networks, Understanding Complex Systems, Springer, Cham, 2014. doi: 10.1007/978-3-319-04621-1.

[21]

S. Nicaise, Control and stabilization of $2\times 2$ hyperbolic systems on graphs, Math. Control Relat. Fields, 7 (2017), 53-72.  doi: 10.3934/mcrf.2017004.

[22]

A. Puchalska, Dynamical Systems on Networks. Well-posedness, Asymptotics and the Network's Structure Impact on Their Properties, PhD thesis, Institute of Mathematics, Łodź University of Technology, 2018.

[23] O. Staffans, Well-posed Linear Systems, Encyclopedia of Mathematics and its Applications, 103. Cambridge University Press, Cambridge, 2005.  doi: 10.1017/CBO9780511543197.
[24]

H. ZwartY. Le GorrecB. Maschke and J. Villegas, Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain, ESAIM Control Optim. Calc. Var., 16 (2010), 1077-1093.  doi: 10.1051/cocv/2009036.

Figure 1.  The graph for the problem (30) with the directions of the flows
[1]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete and Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[2]

Jacek Banasiak, Adam Błoch. Telegraph systems on networks and port-Hamiltonians. Ⅱ. Network realizability. Networks and Heterogeneous Media, 2022, 17 (1) : 73-99. doi: 10.3934/nhm.2021024

[3]

Jacek Banasiak, Adam Błoch. Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness. Evolution Equations and Control Theory, 2022, 11 (4) : 1331-1355. doi: 10.3934/eect.2021046

[4]

Martin Lustig, Caglar Uyanik. Perron-Frobenius theory and frequency convergence for reducible substitutions. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 355-385. doi: 10.3934/dcds.2017015

[5]

Marianne Akian, Stéphane Gaubert, Antoine Hochart. A game theory approach to the existence and uniqueness of nonlinear Perron-Frobenius eigenvectors. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 207-231. doi: 10.3934/dcds.2020009

[6]

M. Hadjiandreou, Raul Conejeros, Vassilis S. Vassiliadis. Towards a long-term model construction for the dynamic simulation of HIV infection. Mathematical Biosciences & Engineering, 2007, 4 (3) : 489-504. doi: 10.3934/mbe.2007.4.489

[7]

Brian Pigott, Sarah Raynor. Long-term stability for kdv solitons in weighted Hs spaces. Communications on Pure and Applied Analysis, 2017, 16 (2) : 393-416. doi: 10.3934/cpaa.2017020

[8]

Jiu Ding, Noah H. Rhee. A unified maximum entropy method via spline functions for Frobenius-Perron operators. Numerical Algebra, Control and Optimization, 2013, 3 (2) : 235-245. doi: 10.3934/naco.2013.3.235

[9]

Marc Kesseböhmer, Sabrina Kombrink. A complex Ruelle-Perron-Frobenius theorem for infinite Markov shifts with applications to renewal theory. Discrete and Continuous Dynamical Systems - S, 2017, 10 (2) : 335-352. doi: 10.3934/dcdss.2017016

[10]

Leonid Golinskii, Mikhail Kudryavtsev. An inverse spectral theory for finite CMV matrices. Inverse Problems and Imaging, 2010, 4 (1) : 93-110. doi: 10.3934/ipi.2010.4.93

[11]

Igor Chueshov, Irena Lasiecka, Daniel Toundykov. Long-term dynamics of semilinear wave equation with nonlinear localized interior damping and a source term of critical exponent. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 459-509. doi: 10.3934/dcds.2008.20.459

[12]

Stefan Klus, Péter Koltai, Christof Schütte. On the numerical approximation of the Perron-Frobenius and Koopman operator. Journal of Computational Dynamics, 2016, 3 (1) : 51-79. doi: 10.3934/jcd.2016003

[13]

Raffaele D'Ambrosio, Martina Moccaldi, Beatrice Paternoster. Numerical preservation of long-term dynamics by stochastic two-step methods. Discrete and Continuous Dynamical Systems - B, 2018, 23 (7) : 2763-2773. doi: 10.3934/dcdsb.2018105

[14]

Ian Johnson, Evelyn Sander, Thomas Wanner. Branch interactions and long-term dynamics for the diblock copolymer model in one dimension. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3671-3705. doi: 10.3934/dcds.2013.33.3671

[15]

Semih Yalçındağ, Ettore Lanzarone. Merging short-term and long-term planning problems in home health care under continuity of care and patterns for visits. Journal of Industrial and Management Optimization, 2022, 18 (2) : 1487-1504. doi: 10.3934/jimo.2021029

[16]

Bertrand Lods, Mustapha Mokhtar-Kharroubi, Mohammed Sbihi. Spectral properties of general advection operators and weighted translation semigroups. Communications on Pure and Applied Analysis, 2009, 8 (5) : 1469-1492. doi: 10.3934/cpaa.2009.8.1469

[17]

Robert Carlson. Spectral theory for nonconservative transmission line networks. Networks and Heterogeneous Media, 2011, 6 (2) : 257-277. doi: 10.3934/nhm.2011.6.257

[18]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3171-3200. doi: 10.3934/dcds.2020054

[19]

Alexei Rybkin. On the boundary control approach to inverse spectral and scattering theory for Schrödinger operators. Inverse Problems and Imaging, 2009, 3 (1) : 139-149. doi: 10.3934/ipi.2009.3.139

[20]

Álvaro Pelayo, San Vű Ngọc. First steps in symplectic and spectral theory of integrable systems. Discrete and Continuous Dynamical Systems, 2012, 32 (10) : 3325-3377. doi: 10.3934/dcds.2012.32.3325

2021 Impact Factor: 1.169

Article outline

Figures and Tables

[Back to Top]